Alert archive / Kansas / Special Weather Statements in 2007
Special Weather Statement, NWS Dodge City, KS
NWS Dodge City, KS issued this special weather statement at Oct 17, 2007, 4:01 AM CDT for Barber County, Kansas. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 17, 2007, 4:01 AM CDT (09:01 UTC)
- Expired
- Oct 17, 2007, 4:45 AM CDT
- In force
- 44 min
- Issued by
- NWS Dodge City, KS
County Barber County, KS
The radar
The Vance AFB radar (KVNX), 82 km from the middle of the area, began a volume at 09:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 9.0 hours before the alert went out and 122 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2691 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 68 m²/s²
- 0-3 km storm-relative helicity
- 122 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WWUS83 KDDC 170902
SPSDDC
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DODGE CITY KS
401 AM CDT WED OCT 17 2007
KSZ081-090-170945-
BARBER-PRATT-
401 AM CDT WED OCT 17 2007
...SIGNIFICANT WEATHER ADVISORY FOR BARBER AND PRATT COUNTIES...
AT 357 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM SUN CITY TO 6 MILES
SOUTH OF AETNA...OR ALONG A LINE EXTENDING FROM SUN CITY TO AETNA...
MOVING NORTHEAST AT 40 MPH.
NICKEL SIZE HAIL...AND WINDS AROUND 50 MPH ARE POSSIBLE WITH THESE
STORMS.
LAT...LON 3778 9850 3736 9847 3728 9844 3702 9840
3702 9895 3740 9897
TIME...MOT...LOC 0901Z 223DEG 34KT 3738 9889 3703 9890
$$
FINCHWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this special weather statement went out at Oct 17, 3:21 AM CDT, 40 minutes earlier.
Area forecast discussion, Oct 17, 3:21 AM CDT, 40 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DODGE CITY KS 321 AM CDT WED OCT 17 2007 .DISCUSSION... DAYS 1-2... FORECAST CHALLENGE CONTINUES TO BE THE CHANCES FOR SEVERE STORMS TODAY AS WELL AS HOW STRONG THE WINDS WILL BE ON THURSDAY BEHIND THE DEPARTING SURFACE LOW. WIDELY SCATTERED TO ISOLATED THUNDERSTORMS HAVE BEEN BREAKING OUT OVER THE TX/OK PANHANDLES AND MOVING NORTH INTO SOUTHWEST KANSAS EARLY THIS MORNING AS THE BETTER LOW LEVEL MOISTURE STREAMS BACK NORTH INTO THE CENTRAL HIGH PLAINS. STORMS HAD PRODUCED SEVERE HAIL EARLY ON BUT RADAR TRENDS SHOW THE STORMS REMAINING FAIRLY STEADY BELOW SEVERE LIMITS AS THEY MOVE INTO SOUTHWEST KANSAS. MODEL SOUNDINGS ARE NOT OVERLY UNSTABLE EARLY THIS MORNING WHICH IS PROBABLY WHY STORMS ARE NOT INTENSIFYING YET. THE 00Z UA ANALYSIS SHOWED AN H5 TEMP OF -12C OVER KDDC BUT UPSTREAM, THE TEMP WAS -17C OVER KABQ. THE COLDER AIR ALOFT SHOULD BE SPREADING OVER SOUTHWEST KANSAS DURING THE MORNING HOURS. EXPECT TO SEE AN INCREASE IN SEVERE HAIL POTENTIAL AROUND SUNRISE AND THROUGH THE MORNING HOURS AS THE COLDER AIR ALOFT MOVES IN AND SOUTHWESTERLY FLOW IN THE MID LEVELS STRENGTHENS. THE MODELS CONTINUE WITH THE IDEA THAT THE SURFACE LOW OVER SOUTHEAST COLORADO WILL MOVE OUT ACROSS SOUTHWEST KANSAS TODAY. A DRYLINE WILL EXTEND SOUTH FROM THE LOW. THIS SHOULD BECOME THE FOCUS FOR STORM DEVELOPMENT BY MIDDAY INTO THE AFTERNOON HOURS. INCREASING INSTABILITY ALONG WITH 0-6KM SHEAR AROUND 50KT SHOULD RESULT IN A FEW SUPERCELL STORMS ESPECIALLY OVER CENTRAL AND EASTERN PORTIONS OF THE CWA. WILL MENTION SEVERE IN THE GRIDS FOR MOST OF TODAY. STORMS COULD LINGER OVER EASTERN/NORTHEASTERN SECTIONS OF THE CWA THIS EVENING DEPENDING ON HOW QUICKLY THINGS PROGRESS EAST. FOR TONIGHT, THE SURFACE LOW IS FORECAST TO DEEPEN AS IT LIFTS NORTHEAST INTO EASTERN NEBRASKA. NORTHWESTERLY WINDS WILL BE INCREASING OVERNIGHT AND SHOULD BE QUITE STRONG ON THURSDAY. FORECAST H85 WINDS FROM THE NAM/GFS SHOW 40-50 KNOTS ACROSS THE CWA. WE SHOULD BE WELL INTO ADVISORY CRITERIA. AT THIS TIME IT LOOKS LIKE THE STRONGEST WINDS, WHICH COULD PUT US INTO WARNING CRITERIA, WILL BE TO THE NORTH OF THE AREA. AT ANY RATE WILL LET THE DAY SHIFT EVALUATE FURTHER FOR ANY HEADLINES. THE STRONG H85 WINDS WILL CONTINUE OVERNIGHT THURSDAY NIGHT AT LEAST OVER THE CENTRAL AND EASTERN SECTIONS OF THE CWA. MAY NEED TO BUMP UP OVERNIGHT WINDS A BIT TO REFLECT THIS. GERARD DAYS 3-7... THE MAIN FCST CHALLENGE IS THE NEXT STORM FOR SUN-TUE. THE MODELS HAVE BEEN INCONSISTENT TO SAY THE LEAST. HOWEVER, THERE IS A GENERAL TREND OF SLOWING THIS SYSTEM DOWN, WITH SOME DEEPENING TO OUR WEST. THIS WOULD RESULT IN RAIN CHANCES STARTING LATE SUNDAY AND POSSIBLY CONTINUING INTO LATE MONDAY. THE 12Z AND 00Z RUNS OF THE ECMWF CLOSE THE SYSTEM OFF TO OUR WEST FOR SEVERAL DAYS WITH COPIOUS AMOUNTS OF PRECIP. THE GFS/GEM ENSEMBLES WERE ALL OVER THE PLACE. SO FCST CONFIDENCE IS VERY LOW THIS MORNING. ONLY MINOR CHANGES WERE MADE TO THE PREVIOUS SET OF GRIDS. FINCH && .AVIATION... CEILINGS WILL REMAIN 600-1800FT THROUGH MID MORNING AND THEN GRADUALLY RISE FROM WEST TO EAST DURING THE DAY. THUNDERSTORMS CHANCES WILL SHIFT EAST DURING THE DAY AS WELL. STORM CHANCES SHOULD BE OVER AT GCK BY 17Z, DDC 20Z AND HAYS 00Z. && .PRELIMINARY POINT TEMPS/POPS... DDC 75 47 62 38 / 40 10 10 0 GCK 76 44 62 36 / 30 10 10 0 EHA 77 43 63 34 / 20 0 0 0 LBL 77 46 63 37 / 30 0 0 0 HYS 71 49 61 39 / 60 40 30 0 P28 74 52 65 44 / 70 20 20 0 && .DDC WATCHES/WARNINGS/ADVISORIES... NONE. && FN02/24
Hazardous weather outlook, Oct 16, 5:11 AM CDT, 22 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DODGE CITY KS 511 AM CDT TUE OCT 16 2007 KSZ030-031-043>046-061>066-074>081-084>090-171000- TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN- PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA- PRATT-MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER- 511 AM CDT TUE OCT 16 2007 /411 AM MDT TUE OCT 16 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS...SOUTH CENTRAL KANSAS...SOUTHWEST KANSAS AND WEST CENTRAL KANSAS. .DAY ONE...TODAY AND TONIGHT A STRONG UPPER LEVEL DISTURBANCE LOCATED OVER SOUTHERN CALIFORNIA EARLY THIS MORNING WILL MOVE EAST TODAY AND WILL BE APPROACHING THE CENTRAL AND SOUTHERN PLAINS LATE TONIGHT. AS THE SYSTEM APPROACHES, LOW LEVEL MOISTURE SITUATED OVER CENTRAL TEXAS WILL BEGIN MOVING BACK NORTH INTO KANSAS. SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP AHEAD OF THE SYSTEM AND MOVE ACROSS PARTS OF SOUTHWEST KANSAS LATE TONIGHT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THE SHORTWAVE WILL CONTINUE EAST OVER THE HIGH PLAINS ON WEDNESDAY. AT THE SURFACE, LOW PRESSURE WILL MOVE EAST ACROSS SOUTHWEST KANSAS WITH A TRAILING PACIFIC FRONT. THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG AND JUST AHEAD OF THE LOW PRESSURE AND FRONT. THE BEST CHANCE FOR THUNDERSTORMS WILL BE ALONG AND EAST OF A LINE FROM WAKEENEY TO DODGE CITY AND ASHLAND. THESE THUNDERSTORMS COULD BECOME SEVERE WITH LARGE HAIL AND DAMAGING WINDS BEING THE MAIN THREAT. AN ISOLATED TORNADO COULD ALSO OCCUR. THE THUNDERSTORMS SHOULD BE MOVING EAST OF SOUTHWEST KANSAS BY THE END OF THE DAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. && FOR MORE INFORMATION VISIT OUR WEBPAGE AT HTTP://WEATHER.GOV/DDC GERARD
In the hours before
Local storm report, Oct 17, 3:10 AM CDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
310 AM CDT WED OCT 17 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0305 AM HAIL GARDEN CITY 37.98N 100.86W
10/17/2007 E0.88 INCH FINNEY KS LAW ENFORCEMENT
&&
GERARDSpecial weather statement, Oct 17, 3:27 AM CDT, 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DODGE CITY KS
327 AM CDT WED OCT 17 2007
KSZ043-044-063-076-077-170915-
FINNEY-GRAY-HASKELL-LANE-SCOTT-
327 AM CDT WED OCT 17 2007
...SIGNIFICANT WEATHER ADVISORY FOR FINNEY...GRAY...HASKELL...LANE
AND SCOTT COUNTIES...
AT 322 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
2 STRONG THUNDERSTORMS OVER FINNEY COUNTY MOVING NORTHEAST AT
45 MPH. ONE STORM WAS 10 MILES NORTH OF GARDEN CITY AND THE OTHER
WAS NEAR PLYMELL. OTHER STORMS COULD RAPIDLY DEVELOP AS WELL.
NICKEL SIZE HAIL...AND WINDS AROUND 50 MPH ARE POSSIBLE WITH THESE
STORMS.
LAT...LON 3847 10079 3857 10057 3822 10022 3764 10083
3796 10103
TIME...MOT...LOC 0827Z 215DEG 59KT 3813 10079
FINCHSpecial weather statement, Oct 17, 4:01 AM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DODGE CITY KS
401 AM CDT WED OCT 17 2007
KSZ081-090-170945-
BARBER-PRATT-
401 AM CDT WED OCT 17 2007
...SIGNIFICANT WEATHER ADVISORY FOR BARBER AND PRATT COUNTIES...
AT 357 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM SUN CITY TO 6 MILES
SOUTH OF AETNA...OR ALONG A LINE EXTENDING FROM SUN CITY TO AETNA...
MOVING NORTHEAST AT 40 MPH.
NICKEL SIZE HAIL...AND WINDS AROUND 50 MPH ARE POSSIBLE WITH THESE
STORMS.
LAT...LON 3778 9850 3736 9847 3728 9844 3702 9840
3702 9895 3740 9897
TIME...MOT...LOC 0901Z 223DEG 34KT 3738 9889 3703 9890
FINCHThe office that day
Everything else NWS Dodge City, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 17, 3:27 AM CDT | Special Weather Statement | DDC | Finney | 48 min |
| Oct 17, 3:07 PM CDT | Severe Thunderstorm Warning | DDC | Barber | 38 min |
| Oct 17, 3:47 PM CDT | Wind Advisory | DDC | Barber, Clark, Comanche, Edwards, Ellis, Finney and 21 more | 26 hr |
| Oct 17, 4:00 PM CDT | Severe Thunderstorm Warning | DDC | Barber | 15 min |
Nearby
Special Weather Statements in Kansas, 2007Every special weather statement in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.